Doctor insights on:
Side Effects Of Increasing Zoloft
Would side effects be present with increasing Zoloft (sertraline) dosage of 25 to 50mg? Although no bad side effects when taking 25mg, but many with 50mg.
Maybe: In my practice, I start most adults on zoloft (sertraline) at 50 mgs daily, and they do well. I then have them increase the dose to 100 - 200 mgs gradually, so they can be at a therapeutic dose. If you are having side effects now, see your physician and discuss all of your medications, over the counter medicines, and concerns. It may be that your side effects are due to medication interactions.See 2 more doctor answers
I've been on Zoloft 50MG for a week, I've found relief, almost no side effects, it's not prescribed, would increasing the MG help more?
Zoloft: Given what you said I don't think you need anything more than Zoloft 50 mg. It would not heart to take it the second week as well. If you are OK after that, relax and enjoy.
Just started Zoloft (sertraline) 25 mg last night. I don't have any side effects so far. When will I get bad side effects. Does it happen immediate or weeks?
My pdoc said that I can up the Zoloft (sertraline) dose from 150 to 200mg if I feel 150 doesn't help enough. Would upping it be wise? (i had 0 side effects so far)
Zoloft (sertraline): Zoloft (sertraline) can be raised to 200mg safely, in general -- but I'm wondering what the diagnosis is? You list "abnormally high sex drive"? Sometimes this can indicate a mood disorder with hypomania or mania -- and taking zoloft (sertraline) without a mood stabilizer can worsen that. I suggest consulting with a psychiatrist about your diagnosis and your medication. There may be more effective options for you.See 1 more doctor answer
Zoloft (sertraline): Sertraline is a selective serotonin reuptake inhibitor type of antidepressant, used to treat depression & anxiety disorders. Some adverse effects include nausea, headaches, irritability & occasionally weight changes. It is advised to be taken with food.See 2 more doctor answers
Most common ones: The most common ones (not possible to include all in 400 characters) are restlessness, mild headache, and mild stomach upset or loosening of stools. Each occurs in about 15% of people and usually go away in 2-3 weeks. Uncommomly, suicidal thinking may worsen at first, so be carefully monitored by a therapist. Over the long run there may be mild weight gain and sexual problems.
Zoloft (sertraline): Potential side effects include dry mouth, increased sweating, headache, tremor, loose bowel movements, nausea, vomiting, heartburn, decreased libido or other sexual side effects, palpitations, chest discomfort, back pain, myalgias, yawning, ringing in the ears, difficulty sleeping, feeling more sleepy, fatigue, feeling more anxious & change in appetite.
TAPER SLOWLY: Sorry question not really clear. Are you asking how to taper off of zoloft (sertraline) and avoid side-effects or are you having side effects from the zoloft (sertraline)? To get off zoloft (sertraline) first speak with your physician and discuss the pros and cons. You taper off slowly over time like every 2-4 weeks depending on the dose. If you have side effects then speak with your physician.
Zoloft (sertraline) can have: Side effects. (In fact, all medications can have side effects). Sertraline, an SSRI may result in mild side effects that include GI side effects, ejaculatory dysfunction, headache, dry mouth. Rarely, more serious side effects including suicidality, mania, seizures, hyponatremia can occur. Talk with ur MD about the expected risks/benefits & side effects of sertraline in ur particular case. Be well!
Dysfunctional: If the side effects are impacting your health, or causing you so much distress you are not functioning in your personal or professional life, you should discuss alternative medications with your psychiatrist.See 1 more doctor answer
Common: Side effects are common early on & most often diminish over time (a week or 2). If they are serious, fail to diminish, or are intolerable, then contact your prescriber immediately for instructions & consideration of alternative medication. See comment below.
Zoloft (sertraline): That depends - loose stools usually resolve within 14 days. For GI upset take with food or use probiotics. Many side effects resolve within days to several weeks. However, there may be some side effects that don't dissipate.
Zoloft (sertraline): Gradual tapering under supervision by your prescribing doctor.
Caution is good: A healthy level of caution/concern is a good thing. Most patients who experience side effects with zoloft (sertraline) will have them early on and often they are temporary. With a little time they may go away as you adjust to the medication. To expect side effects to occur spontaneously later in treatment when no changes of dose or meds are made would be not advised since this would be highly unusual.
Sedation: There are many possible side effects although they are usually relatively mild. The more common would include sedation, increased yawning, decreased energy, changes in concentration, nausea, diarrhea, weight gain and increased sweating. Not everyone gets these side effects and some get very little in the way of side effects. I would talk with the prescribing physician about your concerns!
Pretty quickly: Although antidepressants can take a few weeks to work, the side effects usually show up in a few days.